MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER

SMITH & NEPHEW, INC. SET MENISCUS MENDER II DISPOSABLE; PASSER
Catalog Number 7209485
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.One of the suture retrievers had the snare fractured away from the shaft and hub.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device, or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during a knee surgery, the lasso of the set meniscus mender was introduced into the needle put into the knee of the patient to get back a thread.By trying to remove the system, the tip of the lasso remained in to the patient knee.The surgeon succeeded to get it back (no damage for the patient).The procedure was completed with a delay of 15 minutes.There is no information available of the back up of the set meniscus mender.No further complications were reported.

Brand Name
SET MENISCUS MENDER II DISPOSABLE
Common Device Name
PASSER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19215590
Report Number1219602-2024-00909
Device Sequence Number12788664
Product Code HWQ
UDI-Device Identifier03596010468482
UDI-Public03596010468482
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K885311
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7209485
Device Lot Number2131828
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2024
Supplement Date Received by Manufacturer06/13/2024
Initial Report FDA Received Date04/30/2024
Supplement Report FDA Received Date06/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale
Patient Weight72 KG